Tennessee, 2016

Drought in Tennessee, July 1 to 31, 2016

July 1 to 31, 2016 · NWS HUN · 3 events in 3 counties and zones

Severe (D2) conditions covered all of Lincoln, Moore and Franklin Counties. On July 4th, the Drought Monitor elevated the far southern portion of Franklin County into the Extreme (D3) Drought category.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Severe (D2) conditions covered all of Lincoln, Moore and Franklin Counties. On July 4th, the Drought Monitor elevated the far southern portion of Franklin County into the Extreme (D3) Drought category.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 30, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 30, 10:44 PM CST, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Huntsville AL
1144 PM CDT THU JUN 30 2016

.UPDATE...
For 06Z TAFs.

&&

.DISCUSSION...
(Issued 907 PM CDT THU JUN 30 2016)
Sky cover remains mostly clear across the Tennessee Valley this
evening. Debris cirrus from thunderstorms over the Missouri Valley
has drifted into northwest Alabama, though it is still likely thin
and transient. Otherwise, unseasonably dry air persists with dewpoint
observations generally in the 55-60 range. The combination of mostly
clear conditions and near-calm winds is enabling rapid cooling after
sunset, with more rural locations having already fallen into the
lower 70s.

The forecast is in good shape with mostly clear conditions and one
more night of below-normal temperatures. Short-range models continue
to support low temperatures in the low-mid 60s. The forecast has been
refreshed with updated short-range data, particularly sky cover to
reflect the infiltrating cirrus, but any changes are very minor.

BCC

&&

.AVIATION...
For 06Z TAFs: VFR conditions are expected through 06Z/02. Light and
variable winds overnight will become westerly at 4-6kt tomorrow.

BCC

&&

.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 30, 12:29 PM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
129 PM CDT THU JUN 30 2016

ALZ001>010-016-TNZ076-096-097-011100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
129 PM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED FROM SATURDAY THROUGH TUESDAY
AS ANOTHER COLD FRONT APPROACHES THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Franklin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
35.155, -86.092 (the zone’s center; the record gives no point)

Drought, Lincoln

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Drought, Moore

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Moore forecast zone
Reported by
Drought Monitor
Coordinates
35.285, -86.359 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649001, 649002, 649003.